It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • depression meds & HYPO

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-06-2006, 07:55 AM   #1
    sudufu
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: Apple Valley, CA
    Posts: 468
    sudufu HB User
    Arrow depression meds & HYPO

    HI ~ I'm feeling rather jangled & all over the map. I hope this makes some sense - sorry!

    From symtoms I've had for years, I'm 46, I don't wonder if I've been an UNdianosed HYPO for a long time,,,
    (outragous dry skin, memory probs, depression)

    Due to non-cancerous noduals, half my thyroid was removed last fall. I finally got on Synthroid 4 weeks ago.
    My side effects were:
    insomnia
    moodiness
    more intense emotions
    (the BAD part of that has subsided, but I feel myself slipping into a DEEP well)

    It's like my perscriptions, Zoloft & Synthroid, are battling inside my body and Zoloft is losing BIG TIME.
    Is there a HYPO drug that doesn't counteract Zoloft? (or something similar to it?) Or is this battle of Z & S telling me that perhaps I should try another HYPO medication?

    Bloodwork including T3/4's, was drawn last Fri. (this is my 1st b.w. since starting Synthroid 4 weeks ago) I will see my Doc this Wed. Then she will know that Admour is the only med that worked w/ my Mom for 45+ years. I will sugesst that it may be a better choice for me.

    Thoughts, suggestions, experiences?
    thanks,
    Sue

    Last edited by sudufu; 03-06-2006 at 07:57 AM.

     
    Sponsors Lightbulb
       
    Old 03-06-2006, 09:02 AM   #2
    Deb123
    Veteran
    (female)
     
    Deb123's Avatar
     
    Join Date: Apr 2005
    Location: Oklahoma, USA
    Posts: 350
    Deb123 HB User
    Re: depression meds & HYPO

    Just wanted to share with you that during the adjustment period which can be very long and difficult for some I hit some very very horrid periods of depression. I would bump up my dosage and it would almost immediately disappear and in a couple weeks here the crash and depression would hit and it was time for another increase. I know exactly "the hole" you are talking about and it's a very scary hole to be in.

    Until this process I did not realize how much depression is affected by our thyroid levels. It could very well be that once you get to your optimal dose of thyroid meds you will no longer need the Zoloft. You just have to hang in there it can be a roller coaster of a ride, harder for some than others. It took me about 6 months to get adjusted and it was a very bouncy ride.

    Deb

    Last edited by Deb123; 03-06-2006 at 09:04 AM.

     
    Old 03-06-2006, 10:37 AM   #3
    illmakeit
    Senior Veteran
    (female)
     
    illmakeit's Avatar
     
    Join Date: Dec 2005
    Location: Overland Park, Kansas
    Posts: 753
    illmakeit HB User
    Re: depression meds & HYPO

    Hi Sue,

    Sorry your meds are "battling". I hope you don't take these at the same time. You should take Synthroid 2 hours after and 1 hour before eating. Plus at least 4 hours from other meds and calcium, iron and other things- can't remember right now.

    Is there a HYPO drug that doesn't counteract Zoloft? I don't think so - ask your pharmacist. Hypothyroid meds are T4's and T3's - different companies produce them but basically, except for fillers/colors they are the same synthetic of T4's and T3's found in your body normally. Armour is a combination of T4 & T3 and is not synthetic -it is a naturally derived thyroid replacement from pigs - you probably know that.

    I was reading something about Zoloft (an anitdepressent - SSRI)+ Synthroid (brand name for Levothyroxine) (did a search with levothyroxine + antidepressants)

    The SSRI's tend to have fewer side effects than other antidepressants with Synthroid. Some side effects that can be caused by SSRIs with Synthroid are:
    dry mouth
    nausea
    nervousness maybe
    insomnia
    sexual problems
    headache

    They say using antidepressants and levothyroxine (Synthroid) may increase the therapeutic and toxic effects of both drugs. Toxic effects may include increased risk of cardiac arrhythmias and CNS stimulation.

    There was more but I didn't understand it.

    Let us know how your blood work comes out and visit with doc on Wednesday.

    Take care.
    __________________
    "I'll make it"
    Jewel
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
    TT 1/26/06 -Levothyroxine 75-88

     
    Old 03-06-2006, 11:27 AM   #4
    sudufu
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: Apple Valley, CA
    Posts: 468
    sudufu HB User
    Re: depression meds & HYPO

    Thanks Deb123 & illmakeit ~ it's just nice to know I'm not alone

    I think it was somewhere in 2 week of Synthroid, that I discovered you should take it seperately from EVERYTHING else, by 2-4 hours. So that is what I've done with no improvement in side effects. I also understand why my Dr leaned towards Synthroid. My other half has small noduals & I believe Synthroid helps reduce/control growth of them.

    Like I said in my original post, I wonder if I've been HYPO a long time. And if that would give me difficulties converting T3/4's?? I'm curious if I should take a small dose of Synthroid (to keep noduals in check) along with Armour? We'll see what the blood tests tell us, and go from there , , ,

    I, too, have read that getting the thyroid functioning properly can have MANY, many benefits, including no longer needing anti-D's. That would be nice

    I'll hang on in case Mr. Toad (thyroid) intends to make this a Wild Ride.
    Having people who really understand is a relief to say the VERY least.
    thanks,
    Sue

     
    Old 03-06-2006, 02:22 PM   #5
    bjbattista25
    Junior Member
    (female)
     
    bjbattista25's Avatar
     
    Join Date: Jan 2006
    Location: Delaware
    Posts: 45
    bjbattista25 HB User
    Re: depression meds & HYPO

    Hi...I don't know if this will help...but in the process of being treated for anxiety I was given celexa...I was on it for at least 4 yrs...40 mg...when I had an MRI of my cervical spine 7 mons ago they found a 3cm nodule on my thyroid that has shown growth since my "first" MRI (4yrs agos) where it was never documented...this was around the same time I started the celexa...in the last 7 mons of research on the thyroid I found the symptoms are, of course, the same as being diagnosed with depression/anxiety...as time has gone on, other symptoms, such as chest pain started to get worse...so I started to wonder if I really ever needed the celexa to begin with...and maybe I have a misdiagnosed thyroid problem...so of course I researched the effect of long term anti-depressent use and found alot of overlapping symptoms...I started to wean myself off of celexa and after the first week of cutting back my chest pains have gone away...after about a month of working down to a smaller dose my weight has come down...I have started taking omega 3 to help with my heart symptoms and I am feeling ALOT better in my mood and overall well being...

    Put all that together: I feel as though being treated for anxiety instead of for my thyroid made me feel that inner battle you discribe...this is just my experience...

    Also...taking the omega 3 has done wonders for my sleep and anxiety and I am not feeling any of the withdrawl symptoms reported on other forums coming off the celexa...

    I am going to have thyroid surgery in April to remove the side with the largest nodule...I am hoping that none of the anxiety returns

    just some food for thought...I hope I wasn't to long winded..and I hope there is soming there to help you...take care... Bernie

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Severe Fatigue not improving!! On depression meds & Hypo-thyroid staceymck Depression 7 08-06-2008 08:27 PM
    Endo Stopped Thyroid Meds for 6 weeks & Testing Adrenals - Anyone Else? Advice!!! sparkles916 Thyroid Disorders 8 01-20-2008 09:13 PM
    The depression is overwhelming! elphers Thyroid Disorders 10 11-30-2007 08:29 AM
    Lessened depression by changing my diet &found out I'm hypothyroid which causes it!! BethanyN Depression 6 11-30-2006 05:24 PM
    depression and thyroid disease jinglebts Depression 6 06-07-2004 12:46 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:24 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!